MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number B1090-040
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The additional armada devices referenced are being filed under separate medwatch reports.Evaluation summary: visual inspection was performed on the returned device.The reported balloon rupture was confirmed.It is likely that the reported balloon rupture occurred due to interaction with the lesion site.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other incidents.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left common iliac with moderate calcification.The superficial femoral artery (sfa) was successfully treated with a stent implant prior to treating the left common iliac.Pre-dilatation was not performed initially to treat the iliac.Resistance was felt during the advancement of the 8 x 39 mm omnilink elite stent delivery system (sds) and the sds would not cross the lesion.Pre-dilatation was performed using a 7 x 60 mm armada 35 balloon dilatation catheter (bdc).Resistance was not felt during the advancement of the bdc; however, the balloon rupture during the first inflation between 3 to 4 atmospheres.Resistance was not felt as a second 7 x 40 mm armada 35 bdc was advanced to the lesion for pre-dilatation; however, it ruptured during the first inflation between 3 to 4 atmospheres.A non-abbott bdc was then advanced to the lesion and ruptured during inflation.Pre-dilatation was successfully performed using a second non-abbott bdc which inflated without issues.The previously used ominlink elite was advance to the lesion without resistance and was successfully deployed.Post-dilatation was performed using a 9 x 40 mm armada 35 bdc.Resistance was not felt as the bdc was advanced to the lesion and it cross successfully; however, the balloon ruptured during the first inflation between 7 and 8 atmospheres.A new bdc was not required to complete the post-dilatation because it was achieved when the bdc was inflated to nominal (6 atmospheres) pressure prior to rupture.There were no adverse patient effects or clinically significant delay in the procedure reported.No additional information was provided.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6541079
Report Number2024168-2017-03862
Device Sequence Number1088599
Product Code LIT
UDI-Device Identifier08717648154904
UDI-Public(01)08717648154904(17)200531(10)61124G1
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberB1090-040
Device Lot Number61124G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1